MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Catalog Number PSC054
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the proximal end of the penumbra system 5max reperfusion catheter (5max) was kinked upon removal from the packaging.The kinked 5max was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new 5max.
 
Additional Manufacturer Narrative
Results: the penumbra system 5max reperfusion catheter (5max) was kinked approximately 3.5 cm from the hub.Conclusions: evaluation of the returned device confirmed that it was kinked near the hub.This damage may have occurred due to forceful manipulation of the 5max at extreme angles during removal from the packaging hoop.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Conclusions: evaluation of the returned device confirmed it was kinked near the hub.This damage may have occurred due to forceful manipulation of the 5max at extreme angles during preparation or removal from the packaging hoop.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the proximal end of the penumbra system 5max reperfusion catheter (5max) was kinked.The kinked 5max was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new 5max.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6175033
Report Number3005168196-2016-01801
Device Sequence Number13669569
Product Code NRY
UDI-Device Identifier00814548012742
UDI-Public00814548012742
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2017
Device Catalogue NumberPSC054
Device Lot NumberF46918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
01/14/2005
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date02/17/2017
10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005